MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX; PTA BALLOON DILATATION CATHETER
Catalog Number U4150230RX
Medical Device Problem Codes Material Rupture (1546); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a patient was undergoing a percutaneous transluminal angioplasty procedure using an ultraverse rx balloon on target lesion below the knee.During the procedure, it was reported that the balloon allegedly had pinhole rupture at 6 atm due to calcification.It was further reported that 2.5-300 was used and the procedure was completed successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one ultraverse rx dilatation catheter returned for evaluation.Upon visual inspection, there was dried blood within the balloon.The device catheter was returned loaded over an unknown brand guidewire that was extending out of the inflation lumen near the proximal end of the balloon and not from the rapid exchange port as expected.No anomalies noted to the inflation hub.Kinks were noted along the inner gw lumen near the proximal end of the balloon.During functional testing, an in-house presto inflation device was used to inflate the balloon, and water was noted leaking from the inflation lumen near the proximal end of the balloon where the returned gw was extending out from.Under microscopic examination, a longitudinal rupture observed on the inflation lumen.No other functional testing performed.Therefore, the investigation is unconfirmed for the reported balloon rupture as no rupture was noted to the returned balloon.The investigation is confirmed for the identified material split, cut, torn as longitudinal rupture was noted on the inflation lumen.The investigation is confirmed for the identified material deformation as multiple kinks were noted on the inner guidewire lumen at the proximal end of the balloon.A definitive root cause for the reported balloon rupture, identified material split, cut, torn and deformation could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRAVERSE RX
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23356550
Report Number2020394-2025-01741
Device Sequence Number21048872
Product Code LIT
UDI-Device Identifier00801741056383
UDI-Public(01)00801741056383(11)231003(17)260930(10)CMHX0039
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberU4150230RX
Device Lot NumberCMHX0039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Initial Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown